MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LTD. RUGGLES MICRO DISSECTOR - ROUND - 7 1/2 INCHES -; N/A

INTEGRA LIFESCIENCES (IRELAND) LTD. RUGGLES MICRO DISSECTOR - ROUND - 7 1/2 INCHES -; N/A
Model Number RN6202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility reported that the suspected product will not be returned for evaluation.An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
The following was reported via medwatch mw5105526: ¿patient underwent surgery for removal of acoustic neuroma.During the resection of the tumor, the tip of the rhoton dissector broke off and went into the surgical field.After a ct determined the location of the tip.The patient returned to surgery on (b)(6) 2021 to remove the tip from the brain.Small metallic foreign body is noted intracranially in the region of the right cerebellopontine angle.Pathology comment after removal- consists of 0.2 cm in greatest dimension flattened somewhat ovoid portion of the metallic foreign material.¿ it was subsequently reported that following the event, the surgeons inspected the surgical field and did not find the broken piece.An intra-operative x-ray was performed, and the radiologist recommended a post-operative computerized tomography (ct) scan which then identified the missing piece.All parts were completely recovered in the 2nd surgery on (b)(6) 2021.It was reported that there was no surgical delay, and as of (b)(6) 2021, the patient was recovering at home due to her underlying reason for initial surgery.
 
Additional Manufacturer Narrative
Rn6202 ruggles micro dissector - round was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information (m-1001) has been provided however, it is not a valid for integra instruments.Device history record cannot be performed at this time.However, a visual evaluation was performed per provided images; however, the tip of this rn6202 had broken off due to rough handling or environmental damage.The reported complaint is confirmed.
 
Event or Problem Description
N/a.

Brand Name
RUGGLES MICRO DISSECTOR - ROUND - 7 1/2 INCHES -
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES (IRELAND) LTD.
sragh tullamore, co. offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13609090
Report Number3014334038-2022-00034
Device Sequence Number5215857
Product Code GZX
UDI-Device Identifier10381780458906
UDI-Public10381780458906
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRN6202
Device Catalogue NumberRN6202
Device Lot NumberM-1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date02/26/2022
Supplement Report FDA Received Date03/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale